Should I dissolve 18 month old Restylane under eye with more Hyaluronidase?

I had Restylane under my eye which caused a lump. I have had Hyaluronidase (one treatment) and the lump has not gone away at all. The pictures show my eye two weeks after Hyaluronidase injection (to try and dissolve 18 months old Restylane) It has not seemed to work and the lump is still there as it was and I can feel it move when I touch it with my finger :/ Could the lump be something else? Should I go for more Hyaluronidase? Is surgery an option? Thank you for any help.

Doctor Answers 4

Should I dissolve 18 month old Restylane under eye with more Hyaluronidase?

Hello Chance83d,

Sorry to hear about your result.  Restylan really should have gone away on its own by now.  You can consider another injection of hyaluronidase but it is not likely to be of benefit.  It is possible the original injection was into the muscle instead of deep to it leading to the result you have.  

I would recommend you continue with close follow up with your injector.  If you have not been pleased with the care then consider a facial plastic surgeon, plastic surgeon, or oculoplastic surgeon evaluate you.  It is important for the evaluator to actually feel the area as that feel can provide a lot of information not available in a photo.  

I hope this helps and good luck.  


The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Restylane and swelling

I have seen a few cases such as yours and it seems that there is some sort of allergy perhaps to the filler.  You may need re-treatment with Vitrase but eventually it should go away.  If if persists you should consult a board certified dermatologist with experience with fillers in the tear trough area such as Belotero.  Best, Dr. Green

Hyaluronidase for under eye filler

Thank you for your question and for sharing your photo.  I would visit with a board certified plastic surgeon in your area who is well versed with the use of hyaluronidase.  This could also be a contribution from the inner fat pad under the eye and so it would be important to assess in person.  Using hyaluronidase is even more of an art than using injectable fillers so experience is very important.

Interesting

This is interesting, I am sorry you are having to deal with this.  I have to agree that after 18 months the Resty should have worn off by now and hyaluronidase is not going to do much.  It almost looks like you have some persistent edema (swelling) that has never resolved.  I would need to examine you to see how it feels and reacts to compression to confirm that.  I would speak with your injector to see what their thoughts are.  If you can't figure out how to get rid of the swelling, the other option would be to add filler around the lump to try and camouflage it some more.

Good luck

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.